Aa
Aa
A
A
A
Close
Avatar universal

Which Med is causing anxiety

One of these things is causing me physical anxiety. I take Xanax maybe 2x a week, Lunesta 2x a week, and started Birth Control a couple weeks ago (Ortho Cyclean).
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
How long have you been having anxiety?  People are different, but I can not take birth control pills. They made me feel awful and throw up. When I tried them years ago, I had never dealt with anxiety.  My guess would be birth control pills.  If it is caused by your medication.  Xanax should help your anxiety, and I have been taking lunesta for a long time without any problems with anxiety.  It seems to help me to take it.  It calms me down better than anything besides my anxiety medicine.
Helpful - 0
Avatar universal
It seems like the anxiety has been for a few weeks. I have been upping my Celexa very slowly to the normal dose I have taken in the past. Every time I up it, there's always a small adjustment period if a about a week which causes me anxiety. But that window has closed. I was thinking ut's the birth control. Unless I am getting addicted to Lunesta or Xanax. Again I take them maybe twice a week.

Meds
Celexa 15mg
Lunesta 3mg
Xanax .25
Ortho Cyclean
Helpful - 0
Avatar universal
I don't know anything about Celexa.  If you are upping it and then getting the anxiety, it sounds like that is your problem.  Did your doctor tell you to up it?  I would talk to him about what you are experiencing.  He probably could tell you if that could be causing your anxiety and what you need to do.
Helpful - 0
Avatar universal
I have been on Celexa for over a year and I lowered it to see if I could be ok (depression) without it. But my depression came back. So now I'm upping it back to the dose I was origionally on. It takes about a week for my body to adjust to any dose changes. Since I've been on my typical dosage since 3 weeks ago, I can rule out Celexa. My doctor does know about my Celexa. My first guess it the Birth Control. If you take Xanax or Lunesta occauonally, can it cause anxiety when you aren't taking it? As if your body is addicted or something? I never want to be addicted.
Helpful - 0
Avatar universal
Celexa makes some people more anxious if they are taking too little. I never experienced that when I took it and had to move up from 20 to 30, but my pharmacist said some people claim that happens, which means no one can prove it since it is difficult for a patient with anxiety to calculate their anxiety level. It is a bit of a subjective calculation. 30 did the trick for me but it took weeks to get any good effect from the increase.
I have not heard that the moving up to a higher dose temporarily increases your anxiety level. There are so many factors involved that make a person anxious that it is difficult to pinpoint any specific factor, so you could have been going through a more anxious period that week for any number of reasons.
Since it takes up to 8 weeks to get the full effect from a Celexa dosage, it is premature to be making a call about whether you are at the right dosage on the 7th day or whether the Celexa has increased your anxiety but won't release you from that stress as it seems you are claiming.
You must have been anxious 7 days ago for you to decide to you up your dosage then - I would wait 3 or more weeks to see what the effect of the increased dosage is
I assume your doc told you to increase your dosage, otherwise if you did it on your own perhaps a trip to see doc is needed.
Helpful - 0
Avatar universal
I have been on Celexa for over a year and I lowered it to see if I could be ok (depression) without it. But my depression came back. So now I'm upping it back to the dose I was origionally on. It takes about a week for my body to adjust to any dose changes. Since I've been on my typical dosage since 3 weeks ago, I can rule out Celexa. My doctor does know about my Celexa. My first guess it the Birth Control. If you take Xanax or Lunesta occauonally, can it cause anxiety when you aren't taking it? As if your body is addicted or something? I never want to be addicted.
Helpful - 0
Avatar universal
UPDATE: I stopped taking the Birth Control pills for 2 days and feel better. I guess that's what it was.
Helpful - 0
480448 tn?1426948538
Glad to hear you're feeling better.  Birth control pills most definitely will cause anxiety, as they are hormones.  That would have been my first guess as well.

Helpful - 0
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?